photo
Office: Martin O-324
Phone: (864) 656-4561
Email: xliu9@clemson.edu
Fax: (864) 656-5230

Xin Liu

Position:
Assistant Professor
Education:
PhD in Statistics and Operations Research from University of North Carolina - Chapel Hill, 2011
BS in Mathematics from University of Science and Technology of China, 2006
Professional Research Interests
  • Diffusion approximations, stability analysis, and dynamic control of stochastic processing networks
  • Simulations of rare events in queueing networks
  • Applications of probability and statistics to revenue management, healthcare systems, biology, etc. 
Professional Memberships

Institute of Mathematical Statistics (IMS)
Institute for Operations Research and the Management Sciences (INFORMS)
Association for Women in Mathematics (AWM)

Professional Honors and Awards
  • IMS Laha Travel Award, 2011.
  • Excellence in Teaching Award, Department of Statistics and Operations Research, University of North Carolina at Chapel Hill, 2010.
Selected Publications
  1. Diffusion approximations for double-ended queues with reneging in heavy traffic, submitted.
  2. Construction of asymptotically optimal control for a stochastic network from a free boundary problem (with Amarjit Budhiraja and Subhamay Saha), submitted.
  3. A Stochastic model of order book dynamics using bouncing geometric Brownian motions (with Qi Gong and Vidyadhar Kulkarni), submitted.
  4. Diffusion models for a double-ended queue with renewal arrival processes (with Qi Gong and Vidyadhar Kulkarni), Stochastic Systems 5(1): 1-61, 2015.
  5. Scheduling control of Markov modulated single-server multiclass queueing systems in heavy traffic (with Amarjit Budhiraja and Arka Ghosh), Queueing Systems 78(1): 57-97, 2014.
  6. Stability of constrained Markov modulated diffusions (with Amarjit Budhiraja), Mathematics of Operations Research 37(4): 626-653, 2012.
  7. Action time sharing policies for ergodic control of Markov chains (with Amarjit Budhiraja and Adam Shwartz), SIAM J. Control and Optimization 50(1): 171-195, 2012.
  8. Multiscale diffusion approximations for stochastic networks in heavy traffic (with Amarjit Budhiraja), Stochastic Processes and their Applications 121(3): 630-656, 2011.
Recent Classes Taught
MATH 3020, MATH 8170, Fall 2016.

Links
Last Updated: 8/17/16